Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Are red bulges on the face with itching and irritation effects of continued usage of betnovate ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
hello doc, i hv side effects of betnovate on my face
Posted Mon, 7 May 2012 in Skin Rash
Follow-up: Are red bulges on the face with itching and irritation effects of continued usage of betnovate ? 9 minutes later
because of prolong use of betnovate my skin become habitual of it , as i left it , it is showing its side effect line my skin is itching and irritation, some red budges are on face and its become photosensitive and getting dull day by day
Answered by Dr. Rakhi Tayal 8 minutes later

Thanks for writing to us.

Betnovate is a steroid based ointment.

The symptoms that you are experiencing are due to steroid withdrawal. Dullness of the skin and photo sensitivity will improve gradually and other long term effects of chronic use of steroid (if any) also wear off slowly.

Few other conditions that may be the cause of your symptoms are eczema, dermatitis, food allergy, etc. I encourage you to consult a competent dermatologist to rule out the aforementioned conditions.

In the meanwhile, for symptomatic relief you might try anti allergic drugs such as fexofenadine or any other over the counter medications. They might help you.

Generally use of any steroid based preparation is never recommended for a long term use without any specific indication. It is best that you stop using betnovate and let the withdrawal symptoms subside gradually over time.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor